Alert archive / North Carolina / Frost Advisories in 2007

Frost Advisory 3, NWS Newport/Morehead City, NC

November 4, 20075 counties in North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Nov 4, 2007, 3:44 PM EST for 5 counties in North Carolina. It took effect at Nov 5, 2007, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:44 PM EST (20:44 UTC)
In effect from
Nov 5, 2007, 4:00 AM EST
Expired
Nov 5, 2007, 8:00 AM EST
In force
4 hr
Issued by
NWS Newport/Morehead City, NC

Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2027 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 042044
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EST SUN NOV 4 2007


NCZ029-044-079-090-091-051000-
/O.NEW.KMHX.FR.Y.0003.071105T0900Z-071105T1300Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON
344 PM EST SUN NOV 4 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST
MONDAY. 

CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW
TEMPERATURES TO DROP INTO THE MID 30S OVER THE COASTAL PLAINS.
AREAS OF FROST ARE EXPECTED LATE TONIGHT AND EARLY MONDAY MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 4, 10:40 AM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Nov 4, 10:40 AM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1040 AM EST SUN NOV 4 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN GULF TODAY WILL MOVE OFF THE
SOUTHEAST COAST MONDAY NIGHT. A COLD FRONT WILL SWEEP THROUGH ON
TUESDAY. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS FROM THE WEST
BEHIND THE FRONT.

&&

.NEAR TERM /THROUGH 6PM/...
DROPPED MAX TEMPS A FEW DEGS...LATEST OBS RUNNING A 3-5 DEGS BELOW 3
HRLY MOS GDNC NUMBERS. REST OF FCST ON TRACK.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
SOUTHWEST WINDS EXPECTED TO DEVELOP ON MONDAY AHEAD OF THE
APPROACHING FRONT SO LOOKING FOR HIGHS MONDAY AND LOWS MONDAY NIGHT
TO BE WARMER THAN TODAY/TONIGHT. THE COLD FRONT WILL PASS THROUGH
TUESDAY AFTERNOON. MOISTURE SUPPLY IS LIMITED TO A NARROW ZONE ALONG
THE FRONT AND WILL BE MOVING THROUGH QUICKLY. MADE NO CHANGE TO
PREVIOUS FORECAST OF SLIGHT CHANCE POPS THROUGHOUT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BELOW NORMAL TEMPS AND DRY CONDITIONS THROUGHOUT THE PERIOD. FRONT
WILL BE OFF THE COAST TUESDAY NIGHT WITH THE COLDEST AIR OF THE
SEASON BEHIND IT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT. BY
WEDNESDAY MORNING OVERNIGHT LOWS GENERALLY IN THE UPPER 30S INLAND
TO MID/UPPER 40S ALONG THE COAST AND HIGHS IN MID 50S TO LOW
60S...ANOTHER FRONT LOOKS TO CROSS THE AREA FRIDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR REST OF TODAY WITH LITTLE IF ANY CLOUDINESS.

VFR CONDITIONS WILL DOMINATE THROUGH THE EXTENDED. PATCHY STEAM FOG
POSSIBLE NEAR THE RIVERS TONIGHT BUT INCREASED SWLY FLOW MON NIGHT
AHEAD OF A FRONT WILL LIKELY LIMIT FOG DEVELOPMENT. A FRONT WILL
CROSS RTES TUES BUT MOISTURE IS LIMITED AND EXPECT CIGS TO REMAIN
MAINLY VFR.

&&

.MARINE...
FCST ON TRACK AND NO UPDATE PLANNED. WINDS HAVE DIMINISHED TO 10 KTS
OR LESS BUT SEAS REMAIN UP FROM LOOKOUT N.

.RIP CURRENTS...NE SWELLS AOA 6 FT TODAY WILL KEEP HIGH RISK GOING
FROM LOOKOUT N. S OF LOOKOUT IT APPEARS LITTLE OF THIS SWELL IS
MAKING IT TO THE BEACHES PER BUOY 41035 AT 2 TO 3 FT SO WILL GO
WITH LOW RISK THIS AREA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ156.

&&

SYNOPSIS...HSA
NEAR TERM...JBM
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...JBM
MARINE...JBM
Hazardous weather outlook, Nov 4, 5:16 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
516 AM EST SUN NOV 4 2007

NCZ029-044>047-079>081-090>094-098-051030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
516 AM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-051030-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
516 AM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT NORTH
TODAY. SOUTH OF CAPE LOOKOUT THE THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:50 AM ESTCoastal Flood StatementMHX15 hr

Nearby

Frost Advisories in North Carolina, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.